Facebook Pixel
EmpowHER Guest

will opioids cause varicose and spider veins and will they go away

By Anonymous July 14, 2009 - 5:59am
Rate This

I am on Methadone but was taking opiod percocet in addition to the methadone for a while I am now getting better and the "extra" opiods are no longer needed..will the varicose veins and spider veins go away now or is it caused by the methadone?


Add a Comment4 Comments

EmpowHER Guest

thanks o much for the links they are very helpful..thanks


July 14, 2009 - 11:46pm

Hi Krista,
Oh--I'm so glad to hear that your tone was just out of frustration. (Sorry you are frustrated, though!).

We have a ton of information on causes, treatment options (both surgical and non-invasive, with Expert opinions), as well as other women discussing their concerns of varicose veins. Here are some of the links to get you started:
- Varicose Veins at EmpowHer
- Varicose Vein Treatment at EmpowHer
- Varicose Veins at MedlinePlus.gov

It seems as though many risk factors and causes are possible, but primarily genetics or leg injury. There are many treatment options that you can review from links above, and I am happy to discuss any of them specifically or answer any further questions you have. (Treatment options are so plentiful, that I'm not sure if you are interested in something as non-invasive as "compression socks" or as invasive as "surgical repair").

It does not seem that high heels cause varicose veins (they can cause other health problems and conditions, but this is likely not one of them).

July 14, 2009 - 2:10pm

Varicose veins and spider veins are most likely not caused by your medication. In other words, a side effect of Percocet and Methadone does not include varicose veins or spider veins.

May I ask why you are taking methadone and Percocet?

Are you still seeing the doctor who prescribed these medications to you, and if so, were you instructed to stop treatment?

Please know that to receive the best care for your health, it is vital to be proactive and establish an excellent patient-doctor relationship, as communicating and updating your doctors (regarding your treatment concerns) is important. I say this, as your last sentence in all capital letters ("please help me or i'm stopping this treatment") sounded almost foreboding (threatening) and flippant...not sure if it was meant to be in this tone?

Either way, If you are interested in stopping or altering a treatment of any kind, it is crucial to speak with your doctor about this, as adverse side effects can occur without properly reducing dosage first (if this is indeed recommended for your condition(s).

Did you read or hear from a source that side effects of Percocet and Methadone included varicose veins? Are you interested in stopping your medication for other reasons? If you are truly just concerned about finding treatment for your varicose veins and spider veins, we can help you. Let me know if you would like information on this, and how to find a doctor who specializes in these procedures.

July 14, 2009 - 12:54pm
EmpowHER Guest
Anonymous (reply to Alison Beaver)

I want to know how to get rid of varicose veins please. I did not mean to sound threatning when I referred to stopping the opiod just that if it causes this I would because it is getting worse and worse by the day. I used to wear high heels and swithced to flats ..is this a potential cause?


July 14, 2009 - 1:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Varicose Veins

Get Email Updates

Varicose Veins Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!